Null controllability of the heat equation with boundary Fourier conditions : the linear case
ESAIM: Control, Optimisation and Calculus of Variations, Tome 12 (2006) no. 3, pp. 442-465.

In this paper, we prove the global null controllability of the linear heat equation completed with linear Fourier boundary conditions of the form y n+βy=0. We consider distributed controls with support in a small set and nonregular coefficients β=β(x,t). For the proof of null controllability, a crucial tool will be a new Carleman estimate for the weak solutions of the classical heat equation with nonhomogeneous Neumann boundary conditions.

DOI : https://doi.org/10.1051/cocv:2006010
Classification : 35K20,  93B05
Mots clés : controllability, heat equation, Fourier conditions
@article{COCV_2006__12_3_442_0,
     author = {Fern\'andez-Cara, Enrique and Gonz\'alez-Burgos, Manuel and Guerrero, Sergio and Puel, Jean-Pierre},
     title = {Null controllability of the heat equation with boundary Fourier conditions : the linear case},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {442--465},
     publisher = {EDP-Sciences},
     volume = {12},
     number = {3},
     year = {2006},
     doi = {10.1051/cocv:2006010},
     zbl = {1106.93009},
     mrnumber = {2224822},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2006010/}
}
Fernández-Cara, Enrique; González-Burgos, Manuel; Guerrero, Sergio; Puel, Jean-Pierre. Null controllability of the heat equation with boundary Fourier conditions : the linear case. ESAIM: Control, Optimisation and Calculus of Variations, Tome 12 (2006) no. 3, pp. 442-465. doi : 10.1051/cocv:2006010. http://www.numdam.org/articles/10.1051/cocv:2006010/

[1] V. Barbu, Controllability of parabolic and Navier-Stokes equations. Sci. Math. Jpn 56 (2002) 143-211. | Zbl 1010.93054

[2] A. Doubova, E. Fernández-Cara and M. González-Burgos, On the controllability of the heat equation with nonlinear boundary Fourier conditions. J. Diff. Equ. 196 (2004) 385-417. | Zbl 1049.35042

[3] C. Fabre, J.P. Puel and E. Zuazua, Approximate controllability of the semilinear heat equation. Proc. Roy. Soc. Edinburgh 125A (1995) 31-61. | Zbl 0818.93032

[4] E. Fernández-Cara and E. Zuazua, The cost of approximate controllability for heat equations: the linear case. Adv. Diff. Equ. 5 (2000) 465-514. | Zbl 1007.93034

[5] A. Fursikov and O.Yu. Imanuvilov, Controllability of Evolution Equations. Lecture Notes no. 34, Seoul National University, Korea, 1996. | MR 1406566 | Zbl 0862.49004

[6] O.Yu. Imanuvilov and M. Yamamoto, Carleman estimate for a parabolic equation in a Sobolev space of negative order and its applications, Dekker, New York. Lect. Notes Pure Appl. Math. 218 (2001). | MR 1817179 | Zbl 0977.93041

[7] G. Lebeau and L. Robbiano, Contrôle exacte de l'equation de la chaleur (French). Comm. Partial Differ. Equat. 20 (1995) 335-356. | Zbl 0819.35071

[8] D.L. Russell, A unified boundary controllability theory for hyperbolic and parabolic partial differential equations. Studies Appl. Math. 52 (1973) 189-211. | Zbl 0274.35041